So when you move up to larger dose, do the side effects start all over? Or are they just less pronounced?
You'll probably get different responses to this type of question, because everyone reacts differently on antidepressant medication based on their body's adjustment. I always took 12.5mg jumps when I started on Zoloft. I was on 12.5mg for 4 days, and then moved up to 25 at the fifth day. I went up to 37.5 in another five days,and then stayed at 50 mg (the initial starting dose of Zoloft (Setraline) for about two/three weeks, before I started to move up again.
For me, the side effects weren't that heavy when I did smaller jumps. I did do a 25mg jump about a weekend ago, and I've been on Setraline for many months, however I luckily did the jump over the weekend. I could not help but sleep after that jump. I just zonked all weekend, regardless of being on the med for a long time, since my body still had to adjust to the side effects. Fortunately, I don't get severe side effects on Zoloft (Setraline), other than heavy sleep, GI tract diarrhea (which tends to goes away) and issues with libido, however my doctor and I are working on fixing the libido. It also tends to die down after a few weeks, and unless you do another jump, you may not notice it again. Btw, it's also a good idea to do a jump on the weekend, rather than a work day, so you can anticipate side effects.
I will tell you to take smaller jumps, because in my experience, it's been better to take 12.5mg jumps than 25mg. The users who have the most difficulty in the beginning on an antidepressant, and who seek out comfort on this Board --- they tend to start too high, (like Zoloft at 50mg and 100mg in another week), and normally tend too need approval from others that they'll be OK.